Back Home

First, I want to thank everyone for your prayers on Jane’s trip to UCSF last week.  Jane got home on Thursday and was rested enough for us to go to the UH Men’s volleyball game on Friday.  Jane had schedule this outting before she knew that she was going to UCSF. 

The Results From UCSF

Here is what Dr. Sneed from UCSF had to say:

 “Good news.  The MRI at UCSF shows that there are no new brain metastases and the dominant right frontal lesion does not appear to be active tumor.  The official report is shown below, and I also had the expert in perfusion MRI re-do the perfusion analysis herself.  She paged me this morning to confirm that she does not think that this is active tumor.
There IS a lot of edema around this right frontal lesion.  Dr. McDermott was in the operating room on Wed and didn’t get to see her.  I don’t trust my exam for papilledema.  I recommended that her ophthalmologist check for papilledema.  I think it is prudent to stay on some decadron for now, like 2 mg twice daily.  We recommend repeat MRI in 2 months.  Dr. McDermott did say that he could easily operate on the right frontal mass and remove it if she is having a lot of symptoms and/or doesn’t tolerate decadron well.  It seems like she hasn’t had recent worsening of symptoms, but I think it is possible that she has been having continuous symptoms for a long time from this mass, since at least the middle of last summer.   Surgery would probably result in marked, rapid improvement in the edema and would allow her to get off of decadron fairly quickly, but it is difficult to gauge if surgery is warranted at this point.  It is possible that this will just get better on its own with time over the next 2 months.”

This is great news. No new growth! 

Decadron

Decadron is  an anti-inflamatory and will be used to treat the edema (swelling) in the brain.  Decadron has a number of side effects: 

  • upset stomach
  • stomach irritation
  • vomiting
  • headache
  • dizziness
  • insomnia
  • restlessness
  • depression
  • anxiety
  • acne
  • increased hair growth
  • easy bruising
  • weight gain

Jane has taken decadron before and has had a number of these side effects.  The most noticable side effect is restlessness and insomnia.  Jane has a very hard time sleep while on decadron.  The lack of sleep cause or intensifies some of the other side effects like anxiety, depression and headaches. 

Prayer

Please continue to pray for Jane’s healing.  It is extremely important to cover her with prayer while she is on decadron, due to the anxiety and depression.   Pray that Jane does not gain a lot weight, I know that this is a big concern for her. 

  Jane’s next scans will be in about two months.  Thank you for your prayers and support.

Advertisements

5 thoughts on “Back Home

  1. Thank you Jesus for the good report, we continue to lift Jane up to you with expectation of a complete healing!!! Amen. Love you guys and always praying for you!
    Blessings,
    Arakawa’s

  2. Very promising news. Added strength to family and answered prayer for Jane. We will continue to pray for more good news.

    Bob and Kathleen

    • Bob,
      It is wonderful to see read that you are also praying for Jane, Ray, and his family. I have been praying for them for a long while myself. Love in Christ Jesus!
      An old Shipmate!

      Steve Hooker

  3. Found your postings on Internet.

    Very inspirational. I am a 50 yo mom and wife with stage 4 lung cancer with mets to the brain. I have had a lot of success with treatment. The decadron is a mixed blessing. I hope Jane is tolerating it. I gained lots of weight and can understand how that is stressful. I will keep your family in my prayers.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s